Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

A homological characterization of abelian $ B\sb 2$-groups


Author: K. M. Rangaswamy
Journal: Proc. Amer. Math. Soc. 121 (1994), 409-415
MSC: Primary 20K20; Secondary 20K35, 20K40
DOI: https://doi.org/10.1090/S0002-9939-1994-1186993-3
MathSciNet review: 1186993
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Assuming the Continuum Hypothesis, we show that a torsion-free abelian group G is a $ {B_2}$-group if and only if $ {\text{Bext}^1}(G,T) = 0 = {\text{Bext}^2}(G,T)$, for every torsion group T.


References [Enhancements On Off] (What's this?)

  • [AH] U. Albrecht and P. Hill, Butler groups of infinite rank and axiom-3, Czechoslavak. Math. J. 3 (1987), 293-309. MR 882600 (88f:20070)
  • [BS] L. Bican and L. Salce, Butler groups of infinite rank, Abelian Group Theory, Lecture Notes in Math., vol. 1006, Springer-Verlag, Berlin and New York, 1983, pp. 171-189. MR 722617 (86c:20050)
  • [DR] M. Dugas and K. M. Rangaswamy, Infinite rank Butler groups, Trans. Amer. Math. Soc. 305 (1988), 129-142. MR 920150 (88i:20073)
  • [DHR] M. Dugas, P. Hill, and K. M. Rangaswamy, Infinite rank Butler groups. II, Trans. Amer. Math. Soc. 32 (1990), 643-664. MR 963246 (90k:20092)
  • [DT] M. Dugas and B. Thome, The functor Bext under the negation of CH, Forum Math. 3 (1991), 23-33. MR 1085593 (91m:20074)
  • [F] L. Fuchs, Infinite abelian groups, Vol. 2, Academic Press, New York, 1973. MR 0349869 (50:2362)
  • [FM] L. Fuchs and M. Magidor, Butler groups of arbitrary cardinality (to appear). MR 1244670 (95a:20058)
  • [FR] L. Fuchs and K. M. Rangaswamy, Butler groups that are unions of subgroups with countable typesets, Arch. Math. 61 (1993), 105-110. MR 1230938 (94f:20106)
  • [R] K. M. Rangaswamy, Butler groups of infinite rank III, J. Ramanujan Math. Soc. 8 (1993), 17-28. MR 1236400 (94i:20098)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 20K20, 20K35, 20K40

Retrieve articles in all journals with MSC: 20K20, 20K35, 20K40


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1994-1186993-3
Keywords: Torsion-free abelian groups, Butler groups, $ {B_2}$-groups, pure subgroups, axiom-3 family of subgroups
Article copyright: © Copyright 1994 American Mathematical Society

American Mathematical Society